Alert archive / Virginia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 53, NWS Blacksburg, VA

June 9, 2018Appomattox County, Buckingham County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 9, 2018, 5:41 PM EDT for Appomattox County, Buckingham County, Virginia. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2018, 5:41 PM EDT (21:41 UTC)
Expired
Jun 9, 2018, 6:45 PM EDT
In force
64 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Appomattox County, VA, Buckingham County, VA

The radar

The Roanoke radar (KFCX), 145 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2018-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 99 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2018-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
99 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
1269 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

321 
WUUS51 KRNK 092141
SVRRNK
VAC011-029-092245-
/O.NEW.KRNK.SV.W.0053.180609T2141Z-180609T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
541 PM EDT SAT JUN 9 2018

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Northern Appomattox County in central Virginia...
  Western Buckingham County in central Virginia...

* Until 645 PM EDT

* At 541 PM EDT, a severe thunderstorm was located near Bent Creek,
  moving south at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Buckingham...
  Bent Creek...
  Toga...
  Sheppards...
  and Andersonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3738 7847 3743 7898 3747 7897 3749 7894
      3750 7895 3750 7892 3752 7889 3753 7890
      3754 7886 3754 7882 3759 7883 3760 7881
      3763 7882 3764 7872 3767 7872 3768 7869
      3770 7869 3768 7866 3769 7864 3769 7860
TIME...MOT...LOC 2141Z 016DEG 8KT 3762 7884 

HAIL...1.00IN
WIND...60MPH
 
$$

JH
2 follow-up statements
459 
WWUS51 KRNK 092201
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
601 PM EDT SAT JUN 9 2018

VAC011-029-092245-
/O.CON.KRNK.SV.W.0053.000000T0000Z-180609T2245Z/
Appomattox VA-Buckingham VA-
601 PM EDT SAT JUN 9 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR
NORTHERN APPOMATTOX AND WESTERN BUCKINGHAM COUNTIES...

At 600 PM EDT, a severe thunderstorm was located near Bent Creek, and
is nearly stationary.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Buckingham...
Bent Creek...
Toga...
Sheppards...
and Andersonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3738 7847 3743 7898 3747 7897 3749 7894
      3750 7895 3750 7892 3752 7889 3753 7890
      3754 7886 3754 7882 3759 7883 3760 7881
      3763 7882 3764 7872 3767 7872 3768 7869
      3770 7869 3768 7866 3769 7864 3769 7860
TIME...MOT...LOC 2200Z 308DEG 2KT 3760 7884 

HAIL...1.00IN
WIND...60MPH
 
$$

JH
813 
WWUS51 KRNK 092236
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
636 PM EDT SAT JUN 9 2018

VAC011-029-092245-
/O.EXP.KRNK.SV.W.0053.000000T0000Z-180609T2245Z/
Appomattox VA-Buckingham VA-
636 PM EDT SAT JUN 9 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN APPOMATTOX AND 
WESTERN BUCKINGHAM COUNTIES WILL EXPIRE AT 645 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However heavy rain
is still possible with this thunderstorm.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3738 7847 3743 7898 3747 7897 3749 7894
      3750 7895 3750 7892 3752 7889 3753 7890
      3754 7886 3754 7882 3759 7883 3760 7881
      3763 7882 3764 7872 3767 7872 3768 7869
      3770 7869 3768 7866 3769 7864 3769 7860
TIME...MOT...LOC 2235Z 016DEG 8KT 3753 7887 

$$

KK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:35 PM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jun 9, 3:35 PM EDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
335 PM EDT Sat Jun 9 2018

.SYNOPSIS...
A frontal boundary will stay situated from the midwest to the
mid-Atlantic tonight into Sunday, gradually shifting south into
Central Virginia by Monday morning, and south to North Carolina
by Monday evening. Another front approaches midweek and stalls
across the Mid-Atlantic again late in the week.

&&

.NEAR TERM /THROUGH SUNDAY/...
As of 250 PM EDT Saturday...

Convection fired up about 1-2 hours earlier than HRRR showed a
couple of hours ago, but starting to catch up with what is
occurring. Low level convergence along the I-81 corridor and
differential heating along ridges/valleys sparking thunderstorms
from the Mountain Empire of SW VA into the NC mountains,
northeast toward the VA foothills north of Stuart.

High-res solutions favor widely scattered coverage through the
afternoon, best between Bluefield WV to Rocky Mount VA through
21z/5pm, with some organization ahead of mesoscale vort moving
across the Alleghanys into the Shenandoah Valley after 5pm
near/east of Lynchburg. Will adjust pops to account for this
latest trend.

Models are in decent agreement overnight tonight allowing for
weakening of showers as one vort moves east and we get loss of
insolation. The GFS/NAM are more in line by midnight showing MCS
shifting southeast across central VA, potentially scraping our
northeast CWA. Per upstream conditions and forecast Corfidi vectors,
appears convection should be staying a bit northeast of us, but want
go completely dry. The 12z ECM actually doing a better job with the
organized convection along the front than the GFS this afternoon,
and the NAM is similar, but later the NAM/GFS fall into the same
camp, while the ECM shows one system moving off the MD/DE coast and
next upstream MCS tracking over northern Indiana/Ohio.

By Sunday, the models show main corridor for MCS over PA back toward
Indiana, but some southward progression likely with outflow by late
morning, along with low level convergence. Will see a good coverage
of showers/storms tomorrow with best north of U.S. 460, with less
across the NC foothills/piedmont.

Still with some differences in the models, am not confident enough
to have a flash flood watch. Expect if models converge toward a more
central solution for Sunday, a flash flood watch may be issued, as
WPC highlighting north of I-64-U.S. 60 in Virginia with higher
threat of flooding Sunday afternoon, though the 12z ECM not as
progressive with organized convection this far south.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
As of 300 PM EDT Saturday...

This portion of the forecast is shaping up to be on the wet side. A
baroclinic zone is progged to take up residency from roughly central
Illinois east-south east through the Tennessee Valley and then
eastward to near the VA/NC state line. A series of disturbances will
traverse this boundary during the course of about a 24 hour period,
all while a ridge of high pressure tries to nose south along the
crest of the Appalachians. The result will be a series of showers
and storms across our region with the best coverage during the day
Monday.

Thunderstorm chances will initially be greatest across the western
and southern parts of the area. This is especially true on Monday
when more stable air associated with the southward trending nose of
high pressure works as far south as roughly Route 460 near and east
of Roanoke, VA.

By Tuesday, the frontal boundary will start to lift north as a warm
front as the prevailing flow becomes more southerly in advance of an
approaching cold front.

We will need to watch for areas with potential flooding concerns,
especially those locations today through Sunday that receive the
most rainfall. These regions will be more susceptible to flooding
heading into early next week given additional rounds of moderate to
heavy rain are expected for parts of the region.

Temperatures during this portion of the forecast will average about
five to ten degrees below normal through Tuesday. Temperatures will
start to moderate to closer to normal Tuesday night as southerly
flow advects higher dew point values back into the region.

Confidence is this portion of the forecast is moderate to high.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
As of 1230 PM EDT Saturday...

On Tuesday night, an area of low pressure will be situated over
central Saskatchewan. Its associated occluded front will curve
southeast, passing through southeast Ontario before heading south
into lower Michigan. There, its triple point can be located with a
trailing cold front continuing south into central Kentucky before
curing southwest into Arkansas. The associated warm front will
extent eastward from the triple point parallel to the NY/PA border.

We are expecting the cold front to progress towards our region
Tuesday night, be on our western doorstep by daybreak Wednesday
morning, and be over, or just southeast of, the southeastern part of
the forecast area by sunset Wednesday evening.

The result will be first a decrease in precipitation Tuesday evening
compared to that of Tuesday afternoon as both the warm front lifts
north of the area and we lose daytime heating. By late Tuesday
night, precipitation will be confined to primarily the far western
parts of the region, just in advance of the approaching cold front.

On Wednesday, despite the cold frontal passage, the consensus of
solutions offers a forecast that will be have precipitation limited
to primarily western parts of the region during the morning. The
concern is northwest flow behind the front will help to mitigate
downstream convection across the Piedmont by the afternoon.

Wednesday night through the remainder of the forecast period, there
is notable disagreement between the operational GFS and European
solutions, especially from Friday night and onward. Both of these
become out of phase in their trough/ridge configurations over
eastern CONUS. What matches somewhat well is a general troughiness
across the west coast and to a lesser degree the location of ridging
across central CONUS. The big difference is the width of this ridge
by the end of the forecast period is much broader for the European
solution, thus the aforementioned ridge/trough differences over the
eastern CONUS.

Wednesday night into Thursday night guidance is starting to deviate,
but is close enough for there to be reasonable confidence in a dry
forecast Wednesday night and perhaps the first half of the day
Thursday as the front sags to our south and shortwave ridge of high
pressure briefly is across the region.

Late Thursday afternoon through Friday, guidance offers a solution
of shortwave trough moving through the area. However, timing
differs, and the GFS starts its trend toward a much wetter solution
as it offers not only the passing of the shortwave trough, but also
a solution of baroclinic zone starting to become stationary over the
region in response to increasing troughiness from the Great Lakes to
New England. The European solution is quicker, and less wet, with
this disturbance because in its solution the disturbance is a quick
southerly moving system on the east side of a building upper ridge.

Our forecast from Thursday night through Saturday will represent a
blend of models with its output leaning toward the wetter and cooler
operational GFS solution.

Temperatures during this portion of the forecast are expected to be
about five degrees above normal Wednesday into Thursday then five
degree below normal Friday into Saturday.

Confidence in the Tuesday night through Thursday part of the
forecast is moderate.

Confidence in the Thursday night through Saturday part of the
forecast is low.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
As of 115 PM EDT Saturday...

Overall VFR conditions through this evening outside scattered
storms. Radar trends/high-resolution models favor best threat of
storms at LYH between 21-00z, BLF between 19-22z, and BCB
between 18-21z, so will have tempo groups here, with VCTS other
sites. Confidence medium to extent of how close/long storms
affect airports, so amendments likely this afternoon.

Will see convection wane this evening, with fog potential
overnight, but with upstream convection, cloudiness spilling
southward with increased threat of showers/storms Sunday
morning, fog will be limited, but still anticipate some LIFR at
LWB, with possible MVFR to IFR at other sites. Confidence is low
to the extent of fog.

More showers/storms later Sunday morning will have VCSH to VCTS
at most sites before 18z, with any lower cigs rising to VFR
after 12-14z.

.Extended Aviation Discussion...

A cold front will move across the Ohio Valley and into the Mid-
Atlantic region Sunday into Monday. This front will likely stall
or drift only slightly further south into early next week,
keeping unsettled conditions in place for several days. Model
guidance suggests high likelihood for showers and thunderstorms
with potential for sub-VFR ceilings and visibilities Sunday
afternoon mainly north of U.S. 460 with the greater coverage
shifting slightly south for Monday. Overall, Monday now appears
to be the day with the most widespread coverage of convection
and associated aviation difficulties. There will still be
periods of MVFR. Conditions are expected to improve a bit
through the later half of next week, but still threat of
showers/storms will hang around with potential late night fog.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...WP
NEAR TERM...RAB/WP
SHORT TERM...DS
LONG TERM...DS
AVIATION...KK/RAB/WP
Hazardous weather outlook, Jun 9, 3:32 PM EDT, 2 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
332 PM EDT Sat Jun 9 2018

NCZ001>006-018>020-VAZ007-009>020-022-032-033-043-044-058-WVZ042>044-
507-508-101945-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Patrick-Franklin-Henry-
Pittsylvania-Halifax-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
332 PM EDT Sat Jun 9 2018

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, south central Virginia, southwest
Virginia, west central Virginia and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Thunderstorms through this evening may bring localized heavy rains
causing some flooding. Also, an isolated severe storm is possible,
with damaging winds the main threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Scattered to numerous showers and thunderstorms Sunday and Monday
will bring a period of heavy rain, with localized flooding possible.
Also, isolated storms could become severe with damaging winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ023-024-034-035-045>047-059-101945-
Botetourt-Rockbridge-Bedford-Amherst-Campbell-Appomattox-Buckingham-
Charlotte-
332 PM EDT Sat Jun 9 2018

This Hazardous Weather Outlook is for central Virginia, south
central Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

Some thunderstorms through this evening could become severe with
damaging winds the main threat, with large hail also possible, in
addition to localized flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Sunday and Monday, scattered to numerous showers and thunderstorms
will continue. Locally heavy rainfall leading to localized flooding
will be the main concern through the period. Isolated severe storms
will also be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 9, 3:38 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
338 PM EDT SAT JUN 9 2018

NCZ003-004-VAZ032-092045-
Stokes-Surry-Patrick-
338 PM EDT SAT JUN 9 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SURRY...CENTRAL
STOKES AND SOUTH CENTRAL PATRICK COUNTIES...

Until 445 PM EDT

At 338 PM EDT, a strong thunderstorm was located near Flat Rock,
moving east at 20 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Mount Airy...
Flat Rock...
Pilot Mountain...
Danbury...
and Francisco.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3640 8065 3651 8066 3658 8014 3632 8007
TIME...MOT...LOC 1938Z 268DEG 18KT 3646 8055

KK
Special weather statement, Jun 9, 4:00 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
400 PM EDT SAT JUN 9 2018

VAZ011-WVZ042>044-092100-
Giles-Mercer-Summers-Monroe-
400 PM EDT SAT JUN 9 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN
GILES...SOUTHWESTERN SUMMERS...NORTHEASTERN MERCER AND SOUTHWESTERN
MONROE COUNTIES...

Until 500 PM EDT

At 400 PM EDT, a strong thunderstorm was located over Athens, moving
east at 20 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Princeton...
Pearisburg...
Narrows...
Pembroke...
and Athens.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3734 8111 3752 8111 3758 8052 3731 8051
TIME...MOT...LOC 2000Z 268DEG 18KT 3744 8102

KK
Special weather statement, Jun 9, 4:29 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
429 PM EDT SAT JUN 9 2018

VAZ009-012-015-092130-
Grayson-Wythe-Smyth-
429 PM EDT SAT JUN 9 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN
SMYTH...SOUTHWESTERN WYTHE AND NORTH CENTRAL GRAYSON COUNTIES...

Until 530 PM EDT

At 428 PM EDT, a strong thunderstorm was located over Marion, moving
east at 10 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Marion...
Rural Retreat...
Mount Rogers National Recreation Area...
Sugar Grove...
and Nebo.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3692 8162 3696 8138 3695 8138 3697 8135
      3699 8119 3672 8117 3674 8161
TIME...MOT...LOC 2028Z 266DEG 8KT 3683 8153

KK
Special weather statement, Jun 9, 4:50 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
450 PM EDT SAT JUN 9 2018

VAZ035-092145-
Amherst-
450 PM EDT SAT JUN 9 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN AMHERST COUNTY...

Until 545 PM EDT

At 449 PM EDT, a strong thunderstorm was located near Montebello,
moving southeast at 10 mph.

Wind gusts up to 50 mph and dime size hail are possible with this
storm.

Locations impacted include...
Amherst...
Forks Of Buffalo...
Clifford...
Falconerville...
and New Glasgow.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3778 7911 3778 7908 3777 7907 3772 7907
      3770 7903 3771 7902 3770 7899 3761 7893
      3752 7912 3780 7925 3781 7923 3779 7921
      3779 7920 3781 7914
TIME...MOT...LOC 2049Z 330DEG 8KT 3779 7912

KK
Special weather statement, Jun 9, 5:20 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
520 PM EDT SAT JUN 9 2018

NCZ003-020-092215-
Surry-Yadkin-
520 PM EDT SAT JUN 9 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SURRY AND YADKIN
COUNTIES...

Until 615 PM EDT

At 520 PM EDT, a strong thunderstorm was located near Arlington,
moving east at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Elkin...
Yadkinville...
Jonesville...
Boonville...
and East Bend.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3606 8088 3629 8085 3627 8046 3626 8045
      3624 8045 3622 8043 3621 8045 3614 8044
      3612 8046 3612 8049 3611 8051 3608 8051
      3605 8050
TIME...MOT...LOC 2120Z 276DEG 18KT 3619 8077

KK
Special weather statement, Jun 9, 5:26 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
526 PM EDT SAT JUN 9 2018

VAZ047-092230-
Buckingham-
526 PM EDT SAT JUN 9 2018

...A STRONG THUNDERSTORM WILL AFFECT BUCKINGHAM COUNTY...

Until 630 PM EDT

At 526 PM EDT, a strong thunderstorm was located over Wingina, moving
southeast at 20 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Buckingham...
Dillwyn...
New Canton...
Toga...
and Centenary.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3765 7825 3740 7842 3733 7849 3747 7872
      3755 7882 3757 7881 3759 7883 3761 7881
      3763 7882 3764 7880 3764 7872 3767 7872
      3768 7869 3770 7869 3768 7866 3768 7864
      3770 7865 3773 7864 3772 7835 3769 7824
TIME...MOT...LOC 2126Z 302DEG 18KT 3761 7875

KK

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 8:06 PM EDTAreal Flood WarningRNKBotetourt, Rockbridge3 hr
Jun 8, 8:56 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington64 min
Jun 8, 9:19 PM EDTSpecial Weather StatementRNKBland56 min
Jun 8, 10:09 PM EDTSpecial Weather StatementRNKGiles66 min
Jun 9, 2:57 AM EDTAreal Flood AdvisoryRNKBedford4 hr
Jun 9, 1:49 PM EDTSpecial Weather StatementRNKCarroll, City of Galax41 min
Jun 9, 2:14 PM EDTSpecial Weather StatementRNKPatrick31 min
Jun 9, 2:30 PM EDTAreal Flood AdvisoryRNKCarroll, Floyd, Patrick, Pulaski, Wythe2 hr
Jun 9, 2:34 PM EDTSpecial Weather StatementRNKBath56 min
Jun 9, 2:37 PM EDTSpecial Weather StatementRNKFloyd53 min
Jun 9, 2:54 PM EDTSpecial Weather StatementRNKTazewell66 min
Jun 9, 3:03 PM EDTFlash Flood WarningRNKCarroll, Floyd, Patrick98 min
Jun 9, 3:15 PM EDTSpecial Weather StatementRNKHenry, Patrick, City of Martinsville60 min
Jun 9, 3:26 PM EDTSpecial Weather StatementRNKBuckingham64 min
Jun 9, 3:27 PM EDTAreal Flood AdvisoryRNKAlleghany, Bath81 min
Jun 9, 4:29 PM EDTSpecial Weather StatementRNKSmyth61 min
Jun 9, 4:50 PM EDTSpecial Weather StatementRNKAmherst55 min
Jun 9, 4:58 PM EDTSevere Thunderstorm WarningRNKAmherst62 min
Jun 9, 5:15 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Craig, Roanoke, City of Roanoke60 min
Jun 9, 5:17 PM EDTAreal Flood AdvisoryRNKAmherst118 min
Jun 9, 5:26 PM EDTSpecial Weather StatementRNKBuckingham64 min
Jun 9, 5:55 PM EDTSpecial Weather StatementRNKBedford, Botetourt65 min
Jun 9, 6:12 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Campbell, City of Lynchburg63 min
Jun 9, 6:34 PM EDTFlash Flood WarningRNKAmherst, Appomattox, Campbell, City of Lynchburg3 hr

Nearby

Severe Thunderstorm Warnings in Virginia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.